Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 19, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Mar 4, 2021, 2:39 AM CST. It took effect at Mar 4, 2021, 6:00 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2021, 2:39 AM CST (08:39 UTC)
- In effect from
- Mar 4, 2021, 6:00 AM CST
- Expired
- Mar 5, 2021, 3:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
558 WHUS73 KLOT 040839 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 239 AM CST Thu Mar 4 2021 LMZ740>745-041700- /O.NEW.KLOT.SC.Y.0019.210304T1200Z-210305T1500Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 239 AM CST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 9 AM CST FRIDAY... * WHAT...North winds to 20 kt. Significant waves to 6 ft, occasionally to 8 ft. * WHERE...Illinois and Indiana nearshore waters. * WHEN...From 6 AM this morning to 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Carlaw
4 follow-up statements
754 WHUS73 KLOT 041515 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 915 AM CST Thu Mar 4 2021 LMZ740>745-042315- /O.CON.KLOT.SC.Y.0019.000000T0000Z-210305T1500Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 915 AM CST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...North winds to 25 kt. Significant waves to 6 ft, occasionally to 8 ft. * WHERE...Illinois and Indiana nearshore waters. * WHEN...Until 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Petr
466 WHUS73 KLOT 042109 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 309 PM CST Thu Mar 4 2021 LMZ740>745-050515- /O.CON.KLOT.SC.Y.0019.000000T0000Z-210305T1500Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 309 PM CST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...North winds to 25 kt. Significant waves to 6 ft, occasionally to 8 ft. * WHERE...Illinois and Indiana nearshore waters. * WHEN...Until 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
176 WHUS73 KLOT 050343 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 943 PM CST Thu Mar 4 2021 LMZ740>745-051145- /O.CON.KLOT.SC.Y.0019.000000T0000Z-210305T1500Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 943 PM CST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...North winds to 25 kt. Significant waves to 6 ft, occasionally to 8 ft. * WHERE...Illinois and Indiana nearshore waters. * WHEN...Until 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
710 WHUS73 KLOT 050900 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 300 AM CST Fri Mar 5 2021 LMZ740>745-051000- /O.CAN.KLOT.SC.Y.0019.000000T0000Z-210305T1500Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 300 AM CST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... With winds having diminished, waves have subsided to 3 to 5 ft and will continue to subside through the morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 10:52 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 3, 10:52 PM CST, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 1052 PM CST Wed Mar 3 2021 .SHORT TERM... 300 PM CST Through Thursday night... Sunny skies have helped temperatures warm nicely this afternoon. This is especially the case to the south and east of the lingering snow pack over north central IL, where temperatures have already reached into the mid to upper 50s. However, this will come to an end in the coming hours as a lake breeze shifts inland across the area and results in rapidly falling temperatures. The Chicago terminal Doppler radars indicate that the lake breeze boundary is already shifting inland across southern Cook and over parts of Lake and Porter counties in Indiana. However, farther north the inland penetration has been limited thus far. Trends continue to support the idea of this boundary shifting inland across most of the Chicago metro area prior to sunset. In its wake, expect temperatures to fall back into the upper 30s to the lower 40s into early this evening. Surface high pressure is expected to remain the dominant weather feature across the western Great Lakes region through Friday. For this reason, we can expected a prolonged period of onshore northeasterly flow across the area through the short term period. This will in turn result in cooler conditions across the area for Thursday. Expect highs generally in the 40s inland, and in the upper 30s to around 40 right alone the Lake Michigan shores. No precipitation is expected tonight into Thursday, but some lower cloud cover looks likely to shift southward over the area late tonight and persist during the morning on Thursday. Some fog also looks possible both tonight and again Thursday night, primarily over north central parts of the state, where winds should be lighter under the surface high. KJB && .LONG TERM... 300 PM CST Friday through Wednesday... Quiescent weather will continue through the upcoming weekend before the weather pattern trends more active next week. The closed upper low currently moving onshore along the California coast will progress eastward into the Central Plains but then ultimately dives south into the southern CONUS thanks to persistent upper troughing across the northeastern CONUS. This will will act to keep the local area dry the next few days. The center of surface high pressure will dip into into Wisconsin heading into Friday maintaining northerly flow off the lake across the local area bringing similar weather conditions as Thursday with highs in the 40s inland and upper 30s to around 40 near the lake. We will likely be able to follow a persistence forecast into Saturday temperature-wise with light and somewhat variable winds as the surface high moves overhead, with temperatures again near normal in the mid 40s, with cooler temperatures near the lakeshore. By Sunday, southerly flow returns to the area as the surface high shifts to the east and the upper level ridge axis moves overhead. This will help usher in a warming trend with highs in the upper 40s and lower 50s. Increasingly gusty southerly flow is expected into early next week which bringing milder temperatures in the upper 50s and even lower 60s Monday and Tuesday, which is 10-15 degrees above normal for this time of year. A shortwave trough cuts into the northern extent of high amplitude ridge early Monday. There is some variability with how far south this ends up, but overall precip chances remain low with its passage. Long-term guidance continues to suggest a pattern shift is in store as an upper trough begins to push into the central CONUS ridge with an associated surface low developing across the Central/Northern Plains region during the Tuesday/Wednesday period that will translate east bringing increasing potential for precipitation to the area. This is still a bit too far out to hammer out specific details with the Euro Ensembles favoring a bit slower arrival from the GEFS, but we are trending toward a potentially more active pattern for much of the upcoming week. Stay tuned! Petr && .AVIATION... For the 06Z TAFs... Forecast concerns include... Mvfr cigs overnight/Thursday morning. Possible fog overnight/Thursday morning, mainly northwest IL. An area of low mvfr cigs continues to expand across eastern WI and central Lake Michigan. Guidance shows this cloud cover expanding/ moving southwest across the terminals during the overnight hours and then continuing into Thursday morning. Introduced scattered mention at 06z but cigs may develop a bit sooner and trends will need to be monitored. These lower cigs are expected to lift and scatter late Thursday morning into early Thursday afternoon. A mid sct/bkn mid level deck will also move across the area overnight. There has been some light fog near Lake Michigan in southeast WI and now across northwest IN. This is likely going to be short lived but confidence is low and some tempo mention may be needed, especially for gyy. Guidance has been slowly backing away from fog across northwest IL. Confidence is low for fog potential here, but the potential remains so for now have only adjusted timing at rfd. Winds will remain northeast through the period, increasing back to 10kts on Thursday. cms && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Mar 3, 3:33 PM CST, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 333 PM CST Wed Mar 3 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-042145- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 333 PM CST Wed Mar 3 2021 /433 PM EST Wed Mar 3 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Limited Fog Risk. DISCUSSION... Patchy fog is possible overnight, mainly across interior portions of north central and northwest Illinois. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-042145- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 333 PM CST Wed Mar 3 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. Petr Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.